MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY FEMUR PS CEMENTED SIZE 6

MEDACTA INTERNATIONAL SA GMK PRIMARY FEMUR PS CEMENTED SIZE 6
Catalog Number 02.07.2206L
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 12/02/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13 april 2018.(b)(4).Gmk-primary reference 02.07.1205l (k090988) tibial tray fixed cemented size 5 l (b)(4).Clinical evaluation performed on 13 april 2018 by medical affairs director: knee revision surgery occurred 4 years after primary cemented total knee arthroplasty in a young ((b)(6)) man.Tibial component looks subsided and signs of femoral notching are visible in the lateral projection.Aseptic loosening is a possible literature described adverse event after tka and reasons are often unknown.The reasons of this event cannot be determined.Visual inspection performed by r and d product manager on 19 april 2018: revision surgery after 4 years from primary tka for loosening of both the tibial and femoral components.No residual cement can be seen on the internal surfaces of the implant in contact with the bone.This is something usual to be seen on explanted components, even if the cause of revision is not instability, loosening or mobilization.So, a cementation problem could be the cause of the event but the absence of cement on the internal surface is not an evidence of a lack of integration between the cement and the implant.Cementation problems are most likely linked to several factors not implant related.Tibial insert looks pretty damaged in its articular surfaces with the presence of some small craters, maybe related to the presence of a third body in the joint.Some visible damages like scratches, dents and grooves can be noted on the ps cam of the insert, especially on its medial and lateral side.This is something unusual, most likely caused by the femoral and tibial component that, progressively loosened, were in undesired relative position and damaged the insert during daily life activities.Some scratches can be noted then on the polished distal articular surface of the femoral component.It is not possible to determine if this scratches wer mainly caused by a third body in the joint or during the attempt of explanting the component or even later with its handling post-explantation.
 
Event or Problem Description
Revision surgery was done due to loosening of femoral and tibial components 3 years and 4 months after primary.

Brand Name
GMK PRIMARY FEMUR PS CEMENTED SIZE 6
Common Device Name
FEMUR PS CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7446083
Report Number3005180920-2018-00250
Device Sequence Number13895427
Product Code JWH
UDI-Device Identifier07630030820885
UDI-Public07630030820885
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue Number02.07.2206L
Device Lot Number125711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2018
Initial Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight117